MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® MODULAR FEMORAL NECK; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® MODULAR FEMORAL NECK; HIP COMPONENT
Model Number PHA01254
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, unable to remove the neck, the entire stem was removed.Reporting party's findings and response status: there may have been impurities in the neck-stem joint, or the stem may have stuck due to cold flow.Additional information received on 2023-11-09: during neck removal, the stem came out unintentionally (is it possible that the fixation of the stem to the bone was insufficient).Additional information received on 2023-11-13: the primary reason for revision involved loosening of a non-mpo cemented cup.During this surgery, the plan was to revise the neck and head unless infection/loosening of the stem was also found.No infection was found, and only the neck was to be removed.However, the surgical team could not remove the neck from the stem which resulted in full revision of the femoral stem as well.Japan (b)(4).
 
Event or Problem Description
Allegedly, unable to remove the neck, the entire stem was removed.Reporting party's findings and response status: there may have been impurities in the neck-stem joint, or the stem may have stuck due to cold flow.Additional information received on 2023-11-09: during neck removal, the stem came out unintentionally (is it possible that the fixation of the stem to the bone was insufficient).Additional information received on 2023-11-13: the primary reason for revision involved loosening of a non-mpo cemented cup.During this surgery, the plan was to revise the neck and head unless infection/loosening of the stem was also found.No infection was found, and only the neck was to be removed.However, the surgical team could not remove the neck from the stem which resulted in full revision of the femoral stem as well.(b)(4).

Brand Name
PROFEMUR® MODULAR FEMORAL NECK
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
rachael wise
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key18216289
Report Number3010536692-2023-00219
Device Sequence Number5671406
Product Code LWJ
UDI-Device IdentifierM684PHA012541
UDI-PublicM684PHA012541
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHA01254
Device Catalogue NumberPHA01254
Device Lot Number1492428
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale